Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 14, 2015, 5:31 AM CDT for 4 counties in Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2015, 5:31 AM CDT (10:31 UTC)
- Expired
- Apr 14, 2015, 7:00 AM CDT
- In force
- 89 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, Jim Wells County, TX, Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 75 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2874 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
442
WGUS54 KCRP 141031
FFWCRP
TXC131-249-297-311-141200-
/O.NEW.KCRP.FF.W.0019.150414T1031Z-150414T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT TUE APR 14 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN DUVAL COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 700 AM CDT
* AT 530 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS LIKELY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREER...MIDWAY...LOMA ALTA...CLEGG...MOUNT LUCAS...LAGARTO...
DINERO...RANCHO DE LA PARITA...SEVEN SISTERS...ANNAROSE...ARGENTA
AND LAKE CORPUS CHRISTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2811 9867 2832 9789 2823 9784 2815 9785
2811 9790 2807 9790 2781 9866
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 4:19 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 14, 4:19 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 419 AM CDT TUE APR 14 2015 .SHORT TERM (TODAY AND TONIGHT)...ONE SHORTWAVE MOVING THROUGH THIS MORNING HELPING TO SUSTAIN CONVECTION ACROSS WESTERN PORTIONS OF CWA. A FEW STORMS HAVE BEEN STRONG...AND THIS COULD CONTINUE TO BE THE CASE AS THIS CONVECTION PROGRESSES EASTWARD TOWARD THE COAST INTO EVEN MORE MOIST AIR. WEAK SURFACE FRONTAL BOUNDARY REMAINS TO THE NORTH OF THE AREA...BETWEEN THETA E AND WIND ANALYSES...APPEARS TO BE BETWEEN SAN ANTONIO AND PLEASANTON. EXPECT THE FRONT TO SAG SOUTH DURING THE DAY...WITH ANOTHER SHORTWAVE FORECAST TO MOVE THROUGH LATER TODAY. WITH DAYTIME HEATING...SHOULD ERODE THE CAP ONCE AGAIN THIS AFTERNOON. ABUNDANT MOISTURE AND FAIR SHEAR ALONG WITH CAPE COULD ALLOW FOR SOME STRONG STORMS TO DEVELOP. EXPECT AN ISOLATED NATURE OF STRONGER STORMS...MAINLY A HAIL THREAT. CANT COMPLETELY RULE OUT A SEVERE STORM OR TWO. STRONGEST STORMS SHOULD BE ALONG OR SOUTH OF THE WEAK FRONTAL BOUNDARY...SO WILL HAVE TO KEEP AN EYE ON WHERE THAT STALLS THIS AFTERNOON. SHOULD SEE CONVECTION WEAKEN TONIGHT. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...THE WASHED OUT WEAK BOUNDARY WILL SHUNT MOISTURE ACROSS THE SOUTHEASTERN HALF OF THE CWA...DECREASING POPS FROM WEST TO EAST THROUGH WEDNESDAY NIGHT INTO THURSDAY MORNING. A PERSISTENT SOUTHWESTERLY FLOW REMAINS IN THE MID TO UPPER LEVELS AHEAD OF THE NEXT APPROACHING TROUGH. MOISTURE RETURNS TO AREA THURSDAY SHOWING DIFFERENCES IN PWAT VALUES AMONGST MODELS...BUT OVERALL THE TREND CONTINUES TO SHOW PWATS PEAKING TO 1.5 TO 1.7 INCHES IN THE AFTERNOON. THIS COMBINED WITH THE SOUTHWEST FLOW IN THE MIDLEVELS AND THE UPPER JET STREAK NUDGING NORTH FROM THE WEST WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST...PEAKING IN THE AFTERNOON AND EVENING. THURSDAY LOOKS TO BE LIKE AN INTERESTING DAY AS CAPE VALUES INCREASE AND RANGE BETWEEN 2000-3000 J/KG. MODELS DO VARY ON THE STRENGTH OF LOW LEVEL INFLOW IN THE AFTERNOON BUT OVERALL A 10-20 KT SOUTHEAST FLOW IS EXPECTED TO EXIST. THIS ALL COMBINED COULD LEAD TO ANOTHER DAY OF STRONG TO POSSIBLY ISOLATED SEVERE STORMS FOR SOUTH TEXAS. BETTER CHANCES FOR THE STRONG TO EVEN SEVERE POSSIBILITY WILL RESIDE ACROSS THE WESTERN AREAS WHERE BETTER THETA-E ADVECTION EXISTS. THIS SAID...SPC HAS MUCH OF THE CWA IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS. MODELS THEN DIVERGE WITH RESPECT OF THE UPPER TROUGH FOR LATE IN THE WORK WEEK. MODELS DO SEEM TO AGREE WITH A CUT OFF LOW DEVELOPING FROM THE TROUGH...SLOWLY PROGRESSING EASTWARD FRIDAY. GFS CONTINUES TO BRING A FRONT THROUGH THE REGION FRIDAY DRYING THINGS COMPLETELY IN TIME FOR THE WEEKEND...WHILE THE EURO/CANADIAN AND IMPLICATIONS FROM THE NAM TEND TO SHOW A MUCH SLOWER PROGRESSION OF THE LOW. WITH DIFFERENCES EVEN BETWEEN THE GFS ENSEMBLES...WILL CONTINUE TO GO FOR A SLOWER PROGRESSION OF DRYING OUT ACROSS THE REGION...WITH CHANCES TAPERING OFF SATURDAY NIGHT AND DRIER CONDITIONS IN STORE BY SUNDAY. NEAR SEASONAL NORMALS CAN BE EXPECTED THROUGH MUCH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 81 68 81 70 80 / 60 30 30 20 50 VICTORIA 81 65 81 67 78 / 50 30 30 20 50 LAREDO 84 66 86 70 86 / 40 20 20 20 40 ALICE 83 67 84 69 83 / 50 30 30 20 50 ROCKPORT 80 69 78 71 76 / 60 30 30 20 50 COTULLA 83 64 84 68 82 / 30 20 20 20 40 KINGSVILLE 82 67 83 70 82 / 60 30 30 20 40 NAVY CORPUS 79 70 78 71 77 / 60 30 30 20 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, Apr 14, 5:24 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 AM CDT TUE APR 14 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 524 AM CDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH SMALL TO LARGE HAIL AND STRONG WINDS BEING THE MAJOR THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY. STRONG STORMS WILL BE POSSIBLE DURING THE PERIOD WITH SMALL HAIL AND GUSTY WINDS. THERE IS A MARGINAL RISK FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAJOR THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...WITH CONTINUED CHANCES FOR RAINFALL THROUGH THE END OF THE WEEK...THIS MAY RESULT IN A CHANCE FOR SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END OF THE WORK WEEK. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/CB
In the hours before
Special weather statement, Apr 14, 2:14 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 214 AM CDT TUE APR 14 2015 TXZ229-230-140800- MCMULLEN-LA SALLE- 214 AM CDT TUE APR 14 2015 ...A STRONG THUNDERSTORM AFFECTING WESTERN MCMULLEN AND EAST CENTRAL LA SALLE COUNTIES... AT 212 AM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF LOS ANGELES...OR 19 MILES SOUTHEAST OF COTULLA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN MCMULLEN AND EAST CENTRAL LA SALLE COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CORPUS CHRISTI . LAT...LON 2822 9903 2840 9904 2845 9869 2818 9869 TIME...MOT...LOC 0712Z 268DEG 16KT 2832 9895 PZ
Special weather statement, Apr 14, 3:00 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 300 AM CDT TUE APR 14 2015 TXZ230-231-140845- MCMULLEN-LIVE OAK- 300 AM CDT TUE APR 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES... AT 300 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF TILDEN...MOVING EAST AT 25 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHOKE CANYON...TILDEN...SIMMONS AND CALLIHAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2829 9871 2844 9872 2855 9824 2828 9822 TIME...MOT...LOC 0800Z 264DEG 23KT 2837 9863 PZ
Special weather statement, Apr 14, 5:11 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CDT TUE APR 14 2015
TXZ240-241-141100-
DUVAL-JIM WELLS-
511 AM CDT TUE APR 14 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN JIM WELLS AND CENTRAL
DUVAL COUNTIES...
AT 510 AM CDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF
BENAVIDES...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ALICE...SAN DIEGO...FREER...BENAVIDES...PALITO BLANCO...ROSITA...
REALITOS...TECALOTE...RIOS...SAN JOSE...BEN BOLT AND LAKE ALICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2742 9870 2788 9867 2790 9803 2764 9804
2764 9806 2739 9806
TIME...MOT...LOC 1010Z 267DEG 28KT 2762 9860
PZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:07 PM CDT | Areal Flood Advisory | CRP | Victoria | 113 min |
| Apr 13, 7:07 PM CDT | Special Weather Statement | CRP | Bee | 38 min |
| Apr 13, 7:14 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Apr 13, 7:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 24 min |
| Apr 13, 7:48 PM CDT | Special Weather Statement | CRP | Bee | 27 min |
| Apr 13, 8:07 PM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 53 min |
| Apr 13, 8:17 PM CDT | Special Weather Statement | CRP | San Patricio | 28 min |
| Apr 13, 8:50 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 25 min |
| Apr 13, 9:12 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 33 min |
| Apr 13, 9:36 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 29 min |
| Apr 13, 9:38 PM CDT | Special Marine Warning | CRP | 67 min | |
| Apr 13, 11:50 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 55 min |
| Apr 14, 12:43 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Apr 14, 1:28 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 47 min |
| Apr 14, 2:14 AM CDT | Special Weather Statement | CRP | La Salle | 46 min |
| Apr 14, 3:00 AM CDT | Special Weather Statement | CRP | McMullen | 45 min |
| Apr 14, 4:36 AM CDT | Flash Flood Warning | CRP | Duval, La Salle, McMullen, Webb | 84 min |
| Apr 14, 5:11 AM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 49 min |
| Apr 14, 5:22 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 38 min |
| Apr 14, 5:56 AM CDT | Special Weather Statement | CRP | Jim Wells, San Patricio | 34 min |
| Apr 14, 5:59 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Refugio, San Patricio | 31 min |
| Apr 14, 6:17 AM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 58 min |
| Apr 14, 6:26 AM CDT | Special Marine Warning | CRP | 64 min | |
| Apr 14, 6:32 AM CDT | Severe Thunderstorm Warning | CRP | Nueces | 43 min |
| Apr 14, 6:33 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 57 min |
| Apr 14, 6:40 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 35 min |
| Apr 14, 6:42 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 2 hr |
| Apr 14, 6:45 AM CDT | Special Marine Warning | CRP | 60 min | |
| Apr 14, 6:50 AM CDT | Flash Flood Warning | CRP | Nueces | 55 min |
| Apr 14, 6:57 AM CDT | Severe Thunderstorm Warning | CRP | Aransas | 33 min |
| Apr 14, 7:05 AM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 14, 7:08 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces, San Patricio | 22 min |
| Apr 14, 7:30 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 90 min |
| Apr 14, 7:35 AM CDT | Special Marine Warning | CRP | 40 min | |
| Apr 14, 7:57 AM CDT | Special Marine Warning | CRP | 63 min | |
| Apr 14, 8:17 AM CDT | Special Marine Warning | CRP | 43 min | |
| Apr 14, 8:57 AM CDT | Special Marine Warning | CRP | 33 min | |
| Apr 14, 9:13 AM CDT | Areal Flood Warning | CRP | Aransas | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.